Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Local integrability of Mizohata structures


Authors: Jorge Hounie and Pedro Malagutti
Journal: Trans. Amer. Math. Soc. 338 (1993), 337-362
MSC: Primary 35N15; Secondary 32F20, 32F40, 35F05
DOI: https://doi.org/10.1090/S0002-9947-1993-1106189-4
MathSciNet review: 1106189
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this work we study the local integrability of strongly pseudoconvex Mizohata structures of rank $ n > 2$ (and co-rank $ 1$). These structures are locally generated in an appropriate coordinate system $ ({t_1}, \ldots ,{t_n},x)$ by flat perturbations of Mizohata vector fields $ {M_j} = \frac{\partial } {{\partial {t_j}}} - i{t_j}\frac{\partial } {{\partial x}}$, $ j = 1, \ldots ,n$. For this, we first prove the global integrability of small perturbations of the structure generated by $ \frac{\partial } {{\partial \bar z}} + {\sigma _1}\frac{\partial } {{\partial z}}$, $ \frac{\partial } {{\partial {\theta _{n - 1}}}} + {\sigma _j}\frac{\partial } {{\partial z}}$, $ j = 2, \ldots ,n$, defined over a manifold $ {\mathbf{C}} \times S$, where $ S$ is simply connected.


References [Enhancements On Off] (What's this?)

  • [1] T. Akahori, A new approach to the local embedding theorem of $ CR$-strutures, Mem. Amer. Math. Soc. No. 366 (1987).
  • [2] T. Aubin, Nonlinear analysis on manifolds. Monge-Ampère equations, Springer-Verlag, 1982. MR 681859 (85j:58002)
  • [3] Paulo D. Cordaro, Sistemas de campos vetoriais complexos, VIII Escola Latino-Americana de Matemática, IMPA, 1986.
  • [4] P. Cordaro and J. Hounie, Local solvability in $ C_c^\infty $ of over determined systems of vector fields, J. Funct. Anal. 87 (1989), 231-270. MR 1026852 (90j:35004)
  • [5] -, On local solvability of undertermined systems of vector fields, Amer. J. Math. 112 (1990), 243-270. MR 1047299 (91j:58150)
  • [6] L. Hörmander, Implicit function theorems, Lectures at Stanford Univ., 1977.
  • [7] J. Hounie, Nonexistence of homotopy formula for a Mizohata complex in $ {{\mathbf{R}}^3}$, unpublished preprint.
  • [8] M. Kuranishi, Strongly pseudo convex $ CR$ structures over small balls, Ann. of Math. I: 115 (1982), 451-500, II: 116 (1982), 1-64, III: 116 (1982), 249-330.
  • [9] J. Moser, A new technique for the construction of solutions of nonlinear differential equations, Proc. Nat. Acad. Sci. U.S.A. 47 (1961), 1821-1831. MR 0132859 (24:A2695)
  • [10] A. Nagel and J. Rosay, Nonexistence of homotopy formula for $ (0,1)$ forms on hypersurfaces of $ {{\mathbf{C}}^3}$, Duke Math. J. 53 (1989), 823-827.
  • [11] L. Nirenberg, Lectures on partial differential equations, CBMS Regional Conf. Ser. in Math., vol. 17, Amer. Math. Soc., Providence, R.I., 1973. MR 0450755 (56:9048)
  • [12] -, On a question of Hans Lewy, Russian Math. Surveys 29 (1974), 251-262.
  • [13] A. Newlander and L. Nirenberg, Complex analytic coordinates in almost complex manifolds, Ann. of Math. 65 (1957), 391-404. MR 0088770 (19:577a)
  • [14] R. Seeley, Extension of $ {C^\infty }$ functions defined in a half space, Proc. Amer. Math. Soc. 15 (1964), 625-626. MR 0165392 (29:2676)
  • [15] F. Treves, Approximation and representation of functions an distributions annihilated by a system of complex vector fields, École Polytech. Centre de Math., Palaiseau, France, 1981. MR 716137 (84k:58008)
  • [16] -, On the local integrability and local solvability of vector fields, Acta Math. 151 (1983), 1-48. MR 716369 (85j:35009)
  • [17] -, Hypoanalytic strutures, Princeton Univ. Press, Princeton, N.J., 1991.
  • [18] F. Warner, Foundations of differentiable manifolds and lie groups, MIT-Scott Foresman, 1971. MR 0295244 (45:4312)
  • [19] S. Webster, A new proof of the Newlander-Nirenberg theorem, Univ. of Minnesota Math. Rep. 86-165.
  • [20] -, On the proof of Kuranishi's embedding theorem, Forschungsinstitut fuer Mathematik Eth. Zuerich, 1988.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35N15, 32F20, 32F40, 35F05

Retrieve articles in all journals with MSC: 35N15, 32F20, 32F40, 35F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1106189-4
Keywords: overdetermined systems, localintegrability, Mizohata structures, differential complex
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society